Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 401, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 1, 2003, 10:36 PM CDT for Polk County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2003, 10:36 PM CDT (03:36 UTC)
- Expired
- Aug 1, 2003, 11:20 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 6:49 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 1, 6:49 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 649 PM CDT FRI AUG 1 2003 UPDATED FORECASTS FOR SEVERE THUNDERSTORM WATCH 828. THUNDERSTORMS ARE MOVING INTO THE NORTHERN COUNTIES OF THE CWFA. .LZK...NONE. 51
Hazardous weather outlook, Aug 1, 6:15 PM CDT, 4 hours 21 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 615 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT...ACROSS AN AREA ALONG AND NORTH OF A LINE FROM MENA...TO LITTLE ROCK...TO BRINKLEY. STORMS THAT DEVELOPED IN MISSOURI AND NORTHEASTERN OKLAHOMA DURING THE AFTERNOON WILL GRADUALLY SLIDE SOUTHEASTWARD INTO ARKANSAS. THESE STORMS WILL ORGANIZE INTO CONVECTIVE COMPLEXES...WHICH ARE WELL-ORGANIZED LARGE CLUSTERS OF STORMS. DAMAGING WIND GUSTS ARE EXPECTED TO BE THE MAIN THREAT...BUT THERE WILL BE A THREAT OF LARGE HAIL AS WELL. CURRENT DATA INDICATE THE GREATEST SEVERE STORM POTENTIAL WILL BE ACROSS AREAS ALONG AND NORTH OF A LINE FROM WALDRON...TO MORRILTON...TO NEWPORT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CONVECTIVE COMPLEXES MAY STILL AFFECT MUCH OF THE AREA SATURDAY MORNING...BEFORE DISSIPATING SATURDAY AFTERNOON. STORMS ASSOCIATED WITH THESE COMPLEXES WILL BE CAPABLE OF STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED OVERNIGHT AND EARLY SATURDAY. 28
In the hours before
Special weather statement, Aug 1, 9:46 PM CDT, 50 minutes before
ARZ003>007-012>015-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 946 PM CDT FRI AUG 1 2003 ...PART OF NORTHERN ARKANSAS CLEARED FROM SEVERE THUNDERSTORM WATCH... THE FOLLOWING COUNTIES IN NORTHERN ARKANSAS HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH... BOONE...MARION...BAXTER...FULTON...SHARP...NEWTON...SEARCY... STONE...AND IZARD. THE STRONGEST THUNDERSTORMS HAVE ALREADY PASSED THROUGH THESE COUNTIES...SO THE THREAT OF SEVERE WEATHER HAS ENDED. THE SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING COUNTIES... JOHNSON...POPE...VAN BUREN...CLEBURNE...INDEPENDENCE... JACKSON...LOGAN...CONWAY...FAULKNER...WHITE...AND WOODRUFF. 28
Special weather statement, Aug 1, 10:25 PM CDT, 11 minutes before
ARZ016-021>025-030>034-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1025 PM CDT FRI AUG 1 2003 SEVERE THUNDERSTORM WATCH NUMNBER 828 THAT WAS ISSUED EARLIER TONIGHT HAS BEEN CANCELLED AND IS NO LONGER IN EFFECT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF NORTHERN AND WESTERN ARKANSAS THROUGH AT LEAST MIDNIGHT. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 45 min |
| Aug 1, 11:56 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 39 min |
| Aug 2, 4:09 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Fulton, Izard, Marion | 76 min |
| Aug 2, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 58 min |
| Aug 2, 5:00 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 50 min |
| Aug 2, 5:27 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Aug 2, 6:24 AM CDT | Flash Flood Warning | LZK | Boone | 2 hr |
| Aug 2, 7:46 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| Aug 2, 9:24 AM CDT | Flash Flood Warning | LZK | Jackson | 2 hr |
| Aug 2, 11:59 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas | 36 min |
| Aug 2, 12:33 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 42 min |
| Aug 2, 1:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.